My mom has addisons and has no drive, passion, very weak, depressed and is bedridden at this time. She is under the care of a doctor, but has shown no improvement. She has become severely over weight and cannot move a muscle. She was about 190 in weight. She cannot eat, drink or carry a conversation. She is very inverted at this time.
See a Professional that is qualified in this disease to treat you before it is too late. My mother did not take this route. She stayed with her family physician (nice doc, but is learning as he treats her). Get moving! Hugs and good luck!
The following user gives a hug of support to newhouse423: mothero2 (01-13-2013)
Unfortunately no drive is something your probably going to be stuck with. In the AM get up earlylier than normal , give you morning dose plenty of time to kick in , 20 -30 mins.
Ask you endo about dexamethisone before bed I find this helps. Ask about potasium levels, potasium is evel to us and makes me tired if I eat foods with high potasium. Im currently on 14mg hydro for breaky 4mg for lunch and half a deximethose 5mg at night. Weight about 200lb , Varies alot as much as 10lb per day. Had addisons for 40 years. Cheers and good luck
oh I wish I hadn't read this thread, so I'm going to live like this forever? geeze. I stay in bed all day. no life. no energy, its just not fair. I would cry all the time if I could get away with it, I'm not depressed, just over it. Cathy
The following user gives a hug of support to noevr: mothero2 (01-13-2013)
Hang in there Cathy. Once treatment is fine tuned to suit your needs things do get better. I just ment there will always be days where its harder to get going than for a normal person.
over all you will be able to live a pretty good life bounded only by your own determination. The harder you try the better it gets, just dont let docs and endos fob you off, make them get the treatment right to suit your needs and life style. Ive worked in construction in a very hot climate ever since I was diagnosed 40 years ago I belive the hard physical work has helped. Stay hydrated research your diet and enjoy life again. Best wishes Marty.
The Following User Says Thank You to mjs1512 For This Useful Post: noevr (11-29-2012)
Its realy important when you take it. how much and how often. bigy is breakfast. lunch a little. bed time a little but slow acting so its still there in the morning. if doctor or endcronologist isnt doing a good job get a new one. this is your life and if they are not looking out for you take charge your self. As i said earlier I only take 14mg Hydro for breakfast 4 mg lunch and 2.5 dexamethasone ) at bed time.
are they giving you flodro cortisone. breakfast and dinner. if not find out why not.
I have blood tests at 6.30 am to see how night dose went. (b4 I take breakfast pills) at 12 noon again b4 pills to see if breaky dose was ok and again at 5pm to make sure lunch dose was ok. Timimng is as important as dosage.
(excuse my spelling)
this is not an end of life disease, its a pain in the butt at times but you can beat it to a large deegree. marty
10 sounds late in the day for a first dose , but I dont know about secondary. If I took my morning dose at 10 it would be 10,30 or 11.00 b4 I got going properly. If your having trouble getting going in the morns ask if you can take your dose earlier. As I said its a matter of finding out what works for you and fine tunning to suit your needs.
Please do make sure that your cortisone dose is adequate, frequent enough, and discuss whether you need mineralcorticoid along with cortisone (Fluorinef). That helps regulate sodium, potassium and prevents dehydration, all of which can make one tired and listless if off balance. If sodium is low, potassium is high you need Fluorinef. Also make sure your thyroid dose is adequate, as both Addisons and hypothyroidism can cause depression when inadequately treated.
I've had secondary Addison's due to panhypopituitarism for nine years. I was a vibrant person and did many things I was passionate about. I have not had any drive or passion since I have been diagnosed. And yes, everything is regulated properly and I have a great endocrinologist. I think much of my problem is that depression and anxiety came with my illness, and the drugs I take for those dull my motivation, passion and drive. I am a completely different person than I was, and I don't expect things to change. I hope you have better luck.
The Following User Says Thank You to gettin' better For This Useful Post: noevr (11-29-2012)
This doesn't need to be the case! I've had addison's since i was 8, im now 19, and it is ALL in the dosage and the TIMING (for me that has been more important). As I was growing we changed my dosage alot as it was a fine line between too much and too little, so I know both sides of it. I believe I am on the right dosage of hydrocortisone now for me - 15mg when I wake up, 5mg at 1pm, and 5mg at bedtime. I also take fludrocortisone. And on this dosage i completely do have drive, passion, energy for life etc. Some days are lower than others, but surely thats the same with or without addisons. At times I have been on not enough, I did lack energy and therefore drive, and this year we found my fludro dose too high giving me high blood pressure which fully fatigued me to the point of depression etc. I do have to chill out for a day or two after a while of living life like my friends, but other than that I have a drive for life (just sometimes have to give myself a lil kick in the leg to get myself out of bed and the house).
The depression that comes with a diagnosis of a chronic illness can be overcome just like the illness itself can be treated successfully. Depression can be equally debillitating, so I would encourage you to see a Dr for it, try an antidepressant for 6 months or so, and break the cycle of feeling like you are not living life. A support group or therapy in addition would be very helpful too.
I started cymbalta around 4 weeks ago. It has helped with some of the daily pain. I'm on 30 mg hydrocortisone a day. I have noticed anxiety becoming an issue. I used to go out and love talking and getting to know new people. Now I find myself just being quiet and wanting to leave. I miss my old self! I miss going to the gym for a workout or waking up ready to take on the new day. I've seen some people on higher levels of hydrocortisone. Would that help? Or a longer acting form like prednisone? Thanks for everyone's replies!
I have Addison's and suffer from severe depression which goes along with it. I finally went to a pyschiatrist and started on some medication a couple of months ago but the first 2 years after my diagnosis I wasted away in the bed didn't care about a thing. I still have days like that but it does get a little better.....depression can mimic AD symptoms and getting Addison's will make you depressed. The fatigue from it is overwhelming and i don't know if she's like me but the guilt i feel from not being able to do what i used to do is horrible to.
mgrooms your definatley on the right path with Cymbalta but my pyschiatrist put me on 2 different anti-depressants. I too long for the person I used to be and as he put it, you have to mourn the loss of your old self and realize that person is gone and move on with who you are now........NOT EASY!!!!!!!!!! When you lie around and worry all the time. When I first went to the doctor, the anxiety is what took me there. I was diagnosed with depression and anxiety and started on a mild anti depressant which did not help after 5 months of wasting away I finally saw another doctor who immediately thought it was adrenal issues. I got lucky someone found it right away most AD patients are often misdiagnosed and end up near death before the correct diagnosis is made. I remember waking up every day before my diagnosis and feeling like i was going to make a public speech or something the "butterflies" in my stomach were so bad.........I had no idea why either but its one of the symptoms of addison's
Depression or a lack of drive for life is not a normal effect of addison's when it is correctly managed... in my opinion, that would have something to do with inadequate (or over) medication or another underlying issue. I have been mildly depressed before but that coincides with when I was on inadequate hydrocortisone. Unlike most of you, I can't really compare myself between prior addison's and currently cos I was only 8 when diagnosed and had been sick for quite a while leading up to that so I wasn't my "normal" self then either. But I can compare different times in my life of when I have and haven't been feeling great and it has always been something that can be adressed and resolved to do with addison's! You don't have to feel that way at all!!!